MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1416120-J
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately nine (9) months post initial procedure, the patient presented with an expanding aaa sac (unknown diameter) and a potential type iiib endoleak of one of the iliac limbs.The physician plans to re-intervene but surgery has not been scheduled.Patient's current status is unknown.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately nine (9) months post initial procedure, the patient presented with an expanding aaa sac (unknown diameter) and a potential type iiib endoleak of one of the iliac limbs.The physician plans to re-intervene but surgery has not been scheduled.Patient's current status is unknown.Additional information: the physician elected to treat the patient by implanting two (2) ovation ix iliac limbs on (b)(6) 2023.The type iiib endoleak was still evident per ultrasound, however this finding could not be reproduced via angiogram.In addition, a contrast ct (computed tomography) scan could not be performed due to the patient's declining kidney function.The aneurysm sac was found to still be expanding.Fourteen (14) days later, the physician opened the patient and manually embolized the lumbar vessels, which appeared to be feeding the aneurysm sac.Blood flow was confirmed through the alto stent graft without any apparent endoleaks.Clinical assessment identified a type ii endoleak (non-device-related) also occurred.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix type iiib endoleak is unconfirmed.The reported significant aneurysm enlargement (of 7mm), additional endovascular procedure (secondary) and surgical lumbar embolization (tertiary) are confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ii endoleak (non-device-related) occurred that was not included in the event as reported.This finding was discovered during an examination of the 13- and 15-month post implant ct scans.The most likely causation for the reported event is anatomy-related due to the type ii endoleak, which likely contributed to the aneurysm enlargement.No procedure-related harms were identified.The final patient status was reported be without endoleak following a tertiary procedure (lumbar embolization).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2 outcomes attributed to ae b5 describe event or problem g3 awareness date h6 health effect - clinical code; remove 1924 h6 health effect - impact code; remove 4614 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16089667
Report Number3008011247-2022-00174
Device Sequence Number19335190
Product Code MIH
UDI-Device Identifier00850007370251
UDI-Public(01)00850007370251(17)241217(10)FS121721-22
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberTV-IL1416120-J
Device Lot NumberFS121721-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/02/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LN FS051721-14; OVATION IX ILIAC LIMB, LN FS011522-11; OVATION PRIME FILL POLYMER, LN FF070121-03
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale